Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 407, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 6, 2012, 6:08 PM CDT for 5 counties in Illinois; 6 counties in Kentucky; Mississippi County, Missouri. It was in force for 52 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 6:08 PM CDT (23:08 UTC)
- Expired
- Sep 6, 2012, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Alexander County, IL, Johnson County, IL, Massac County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 14 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:20 PM CDT | TSTM WND GST 52 | Cairo, IL | |
| Sep 6, 6:35 PM CDT | TSTM WND DMG | 2 Se Cairo, IL | 18 WHEELER BLOWN OVER ON MISSISSIPPI RIVER BRIDGE ON ILLINOIS SIDE. NO INJURIES REPORTED. |
| Sep 6, 6:35 PM CDT | TSTM WND DMG | Wyatt, MO | A SINGLE AXLE TRUCK BLOWN OVER ON HIGHWAY 60/62 |
| Sep 6, 6:43 PM CDT | TSTM WND GST 60 | 3 W West Paducah, KY | AT JUNCTION OF HIGHWAY 62 AND 286 |
| Sep 6, 6:45 PM CDT | TSTM WND DMG | Clinton, KY | ROOF OFF 2 CHICKEN HOUSES AT POOLE ROAD AND HIGHWAY 123 |
| Sep 6, 6:45 PM CDT | TSTM WND DMG | La Center, KY | TREE DOWN OVER THE ROADWAY |
| Sep 6, 6:45 PM CDT | TSTM WND DMG | New York, KY | TREE DOWN OVER THE ROADWAY |
| Sep 6, 6:50 PM CDT | TSTM WND GST 50 | 6 W Mayfield, KY | |
| Sep 6, 6:53 PM CDT | TSTM WND DMG | Clinton, KY | SEVERAL TREES DOWN ON HIGHWAY 51 IN CLINTON |
| Sep 6, 6:53 PM CDT | TSTM WND GST 60 | Bardwell, KY | |
| Sep 6, 7:00 PM CDT | TSTM WND DMG | Paducah, KY | SHINGLES BLOWN OFF HOUSE ONTO NEIGHBORS HOUSE. TREES BRANCHES DOWN. TIME ESTIMATED. LATE REPORT. RELAYED THROUGH EM. |
| Sep 6, 7:00 PM CDT | TSTM WND GST 54 | Metropolis, IL | LARGE TREE DOWN ACROSS NORTH AVENUE NORTH OF METROPOLIS |
| Sep 6, 7:04 PM CDT | TSTM WND GST 65 | Round Knob, IL | |
| Sep 6, 7:10 PM CDT | TSTM WND GST 59 | Mayfield, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS53 KPAH 062308
SVRPAH
ILC003-087-127-153-181-KYC007-039-075-083-105-145-MOC133-070000-
/O.NEW.KPAH.SV.W.0407.120906T2308Z-120907T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...
MASSAC COUNTY IN SOUTHERN ILLINOIS...
PULASKI COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS...
BALLARD COUNTY IN WESTERN KENTUCKY...
CARLISLE COUNTY IN WESTERN KENTUCKY...
EASTERN FULTON COUNTY IN WESTERN KENTUCKY...
GRAVES COUNTY IN WESTERN KENTUCKY...
HICKMAN COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
EASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 700 PM CDT.
* AT 606 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WARE TO WYATT TO 6 MILES SOUTH OF
MARSTON...MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CAIRO...WICKLIFFE...BARDWELL...LA CENTER...HICKMAN...CLINTON...
VIENNA...METROPOLIS...LONE OAK...PADUCAH...FULTON...MAYFIELD...
MOUNDS...MOUND CITY...BARLOW...DONGOLA...KARNAK...LOVELACEVILLE...
CAYCE AND WEST PADUCAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3651 8926 3745 8921 3745 8877 3707 8853
3708 8856 3703 8853 3687 8850 3650 8851
TIME...MOT...LOC 2308Z 270DEG 45KT 3740 8934 3688 8914
3644 8955
WIND...HAIL 70MPH <.50IN
$$
PS2 follow-up statements
895
WWUS53 KPAH 062328
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
628 PM CDT THU SEP 6 2012
ILC003-087-127-153-181-KYC007-039-075-083-105-145-MOC133-070000-
/O.CON.KPAH.SV.W.0407.000000T0000Z-120907T0000Z/
JOHNSON IL-MASSAC IL-PULASKI IL-UNION IL-ALEXANDER IL-MCCRACKEN KY-
FULTON KY-BALLARD KY-CARLISLE KY-GRAVES KY-HICKMAN KY-MISSISSIPPI MO-
628 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ALEXANDER...SOUTHEASTERN UNION...PULASKI...MASSAC AND SOUTHERN
JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...GRAVES...
CARLISLE...BALLARD...EASTERN FULTON AND MCCRACKEN COUNTIES IN WESTERN
KENTUCKY...AND EASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL
700 PM CDT...
AT 624 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DONGOLA TO 6 MILES WEST OF LOVELACEVILLE TO CLAYTON...MOVING
EAST AT 50 MPH. LARGE TREE LIMBS WERE DOWN IN BARLOW KENTUCKY. THESE
STORMS BLEW DOWN NUMEROUS TREES IN SCOTT COUNTY MISSOURI.
LAT...LON 3651 8926 3745 8921 3745 8877 3707 8853
3708 8856 3703 8853 3687 8850 3650 8851
TIME...MOT...LOC 2327Z 270DEG 45KT 3733 8912 3696 8888
3644 8925
WIND...HAIL 70MPH 1.00IN
$$
PS972
WWUS53 KPAH 062345
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT THU SEP 6 2012
ILC003-181-MOC133-062354-
/O.CAN.KPAH.SV.W.0407.000000T0000Z-120907T0000Z/
UNION IL-ALEXANDER IL-MISSISSIPPI MO-
645 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALEXANDER AND
SOUTHEASTERN UNION COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3651 8924 3657 8923 3666 8916 3674 8920
3676 8918 3676 8912 3680 8918 3693 8910
3697 8910 3702 8918 3733 8915 3733 8905
3736 8904 3745 8877 3708 8853 3708 8856
3687 8850 3650 8851
TIME...MOT...LOC 2344Z 270DEG 45KT 3730 8896 3699 8873
3649 8883
$$
ILC087-127-153-KYC007-039-075-083-105-145-070000-
/O.CON.KPAH.SV.W.0407.000000T0000Z-120907T0000Z/
JOHNSON IL-MASSAC IL-PULASKI IL-MCCRACKEN KY-FULTON KY-BALLARD KY-
CARLISLE KY-GRAVES KY-HICKMAN KY-
645 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PULASKI...MASSAC AND SOUTHERN JOHNSON COUNTIES IN SOUTHERN
ILLINOIS...AND HICKMAN...GRAVES...CARLISLE...BALLARD...EASTERN FULTON
AND MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL 700 PM CDT...
AT 643 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KARNAK TO LOVELACEVILLE TO SOUTH FULTON...MOVING EAST AT 50 MPH.
SPOTTERS REPORTED 60 MPH WINDS NEAR HIGHWAY 62 AND 286 AT 644 PM.
LAT...LON 3651 8924 3657 8923 3666 8916 3674 8920
3676 8918 3676 8912 3680 8918 3693 8910
3697 8910 3702 8918 3733 8915 3733 8905
3736 8904 3745 8877 3708 8853 3708 8856
3687 8850 3650 8851
TIME...MOT...LOC 2344Z 270DEG 45KT 3730 8896 3699 8873
3649 8883
WIND...HAIL 60MPH 1.00IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:26 PM CDT, 42 minutes earlier.
Area forecast discussion, Sep 6, 5:26 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 526 PM CDT THU SEP 6 2012 .UPDATE... ISSUED 524 PM CDT THU SEP 6 2012 SEVERE THUNDERSTORM WATCH 625 WAS EXTENDED EASTWARD TO KMDH AND THE REST OF SOUTHEAST MISSOURI...AS WELL AS THE MS RIVER COUNTIES OF WESTERN KY. INTENSIFYING AND WELL ORGANIZED MCS OVER ERN MISSOURI IS FEEDING ON VERY MOIST AND UNSTABLE AIR MASS. THE APEX OF THE BOW WILL LIKELY CONTINUE TO MOVE ROUGHLY ALONG THE AXIS OF STRONGEST INSTABILITY...FROM 20N KCGI EAST/NORTHEAST ACROSS SRN ILLINOIS. THIS AXIS CONTAINS MLCAPES OF 2000 TO 2500 J/KG AND IS ABOUT WHERE A WEAK SURFACE BOUNDARY HAS BEEN LOCATED. THE POTENTIAL FOR STRONGEST WINDS APPEARS TO BE ALONG AND SOUTH OF THE BOW. WATCH MAY NEED TO BE EXTENDED FURTHER EAST...ESPECIALLY IF THE LINE ACCELERATES AS THE COLD POOL ORGANIZES. ACTIVITY SHOULD BEGIN TO WEAKEN WITH LOSS OF DAYTIME HEATING AFTER 00Z. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)... ISSUED AT 219 PM CDT THU SEP 6 2012 TOWERING CUMULUS ALONG AND NORTH OF A MARBLE HILL...JACKSON SHOULD ENHANCE THUNDERSTORM DEVELOPMENT AHEAD OF THE MCS OVER CENTRAL MISSOURI AS OF 19Z THURSDAY DURING THE MIDDLE/LATE AFTERNOON HOURS. THIS CONVECTION WILL LIKELY DISTURB THE ENVIRONMENT AHEAD OF THE MCS...BUT ENHANCE POCKETS OF CONVECTION JUST AHEAD OF IT. I AM CONCERNED THAT THE SOUTHERN END OF THE BOWING MCS STRUCTURE MAY DIVE MOVE SOUTH TOWARD BUTLER COUNTY...LIMITING EASTWARD MOVEMENT BEYOND THE MISSISSIPPI RIVER THROUGH SUNSET. LAPS DATA INDICATE BETTER CAPE AND THETA-E CONVERGENCE ACROSS THAT AREA. THE 3KM HRRR 1KM REFLECTIVITY FIELDS SEEM TO HAVE A GOOD HANDLE ON THE MCS THIS AFTERNOON. THIS FIELD WAS UTILIZED IN DEVELOP POP/WEATHER CHANCES ACROSS SOUTHEAST MISSOURI IN COLLABORATION WITH THE NWS OFFICES IN SPRINGFIELD AND SAINT LOUIS MO. ONCE THIS MCS DECAYS AND DIES OUT THIS EVENING...THE MAIN FOCUS FOR CONVECTIVE ACTIVITY WILL SHIFT BACK TO THE WEST WITH ANOTHER COLD FRONT MOVING TOWARD THE AREA FRIDAY AFTERNOON. SATELLITE INITIALIZATION OF THE HEMISPHERIC SCALE MODELS HAS SHOWN THAT THE CLOSED CYCLONIC VORTEX THAT WAS ADVERTISED OVER THE ONTARIO CANADIAN PROVINCE...WAS ACTUALLY SHOWING UP FURTHER WEST IN THE MANITOBA CANADIAN PROVINCE. THE NET EFFECT FOR THE WFO PAH FORECAST AREA IS THAT THE TIMING OF THE SYSTEM MOVEMENT OF THE COLD FRONT WILL BE SHIFTED TO THE LATE AFTERNOON AND EVENING HOURS ON FRIDAY. THERE SHOULD BE SUFFICIENT IMMEDIATE POST-FRONTAL...WITH FAIRLY GOOD PRECIPITATION EFFICIENCY. GOES SOUNDER DATA ALREADY SHOW LAYER PRECIPITABLE WATER BETWEEN 1.6 TO 2.0 INCHES...ALREADY NEARLY 100 PERCENT OF NORMAL. THERE IS DEEPER PLUME OF PRECIPITABLE WATER IN ARKANSAS AT THIS TIME AND THIS SHOULD TRANSLATE OVER THE WFO PAH FORECAST AREA FRIDAY AFTERNOON AND EVENING. PLAN TO EMPHASIZE LOCALLY HEAVY RAIN WITH THE SYSTEM ON FRIDAY. AFTER THE COLD FRONT MOVES THROUGH FRIDAY NIGHT...EARLY SATURDAY MORNING...STRONG COLD AIR ADVECTION SHOULD BRING MAX TEMPERATURES DOWN SOME 1O TO 15 DEGREES BELOW NORMAL FOR SATURDAY...A WELCOME RELIEF TO THE RECORD SETTING SUMMER HEAT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 219 PM CDT THU SEP 6 2012 DEEP EASTERN U.S. TROF IS FORECAST TO MOVE OFFSHORE FOLLOWED BY RISING MID LEVEL HEIGHTS OVER THE MISSISSIPPI AND OHIO VALLEY REGIONS EARLY NEXT WEEK. AT THE SURFACE...LARGE AREA OF HIGH PRESSURE WILL MOVE SLOWLY EAST OF THE REGION. THE AIRMASS IS FORECAST TO REMAIN VERY DRY THROUGH WEDNESDAY. SO NO PRECIPITATION FORECAST...WITH TEMPERATURES MODERATING EACH DAY. WEDNESDAY NIGHT INTO THURSDAY...THE MODELS DROP A FRONTAL BOUNDARY SOUTH TOWARD THE REGION. STILL SOME QUESTION AS TO WHETHER OR NOT IT WILL MAKE IT INTO THE AREA LATE IN THE DAY 7 PERIOD. SO ELECTED TO LEAVE IT OUT FOR NOW...AND WILL CONTINUE TO MONITOR LONG RANGE MODEL FORECAST TRENDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1239 PM CDT THU SEP 6 2012 FOR THE 18Z THURSDAY TAF ISSUANCE...KEPT THE BEST CHANCES FOR RAIN AT OR BEYOND THIS FORECAST PERIOD IN AND AROUND EACH OF THE WFO PAH TAF SITES. THE ONLY EXCEPTION IS THE KCGI TAF. GIVEN THE SEVERE THUNDERSTORM WATCH BARELY TOUCHING THIS TAF SITE...ADDED A MENTION OF VICINITY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. FOR THE MOST PART...KEPT ALL TAF SITES IN VFR CATEGORY IN ADVANCE OF THE NEXT SYSTEM. ATTEMPTED TO TRANSITION THE KEVV/KOWB TAF SITES FROM THE LINGERING CLOUD DECK FROM THE MORNING FOG TO VFR CLOUDS. SINCE KEVV WILL LIKELY BE CLOSER TO THE FRONTAL BOUNDARY AND ATTENDANT CONVECTION ON FRIDAY...ADDED A MENTION OF SHOWERS WITH MID CLOUD CEILINGS WITHIN THE LAST THREE HOURS OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && UPDATE...MY SHORT TERM...KES LONG TERM....CN AVIATION...KES
Hazardous weather outlook, Sep 6, 3:43 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT THU SEP 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 343 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXPANDED THE SLIGHT RISK FOR SEVERE THUNDERSTORM WEST OF A LINE FROM INA AND EDDYVILLE ILLINOIS...ONWARD TO PADUCAH KENTUCKY AND DORENA MISSOURI. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI IS EXPECTED TO MOVE OVER SOUTHEAST MISSOURI...TOWARD THE MISSISSIPPI RIVER LATE THIS AFTERNOON AND INTO THE THE EVENING. DAMAGING WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL TO ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN AS SECONDARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL REDEVELOP AND MOVE INTO SOUTHEAST MISSOURI AGAIN LATE TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. BASED ON CURRENT MODEL TRENDS...THERE WILL BE AN INCREASED RISK FOR DAMAGING WIND GUSTS DURING THE LATE MORNING...AROUND 11 AM CDT...TO THE MIDDLE OF THE AFTERNOON...AROUND 4 PM CDT...OVER SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST ILLINOIS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AREA WIDE WILL SPAN BETWEEN NOON AND 6 PM CDT FRIDAY. AT THAT TIME...BOTH DAMAGING WINDS AND HAIL WILL BE OF GREATER CONCERN AS LOW LEVEL SHEAR IN THE STORMS SUPPORTS STRONGER UPDRAFTS. THE STRONGER STORMS SHOULD MOVE INTO WEST KENTUCKY DURING THE EVENING...GRADUALLY DECREASING IN STRENGTH AND BECOMING ELEVATED IN NATURE. DURING THE EARLY EVENING...HEAVY RAIN WILL BE AN ISSUE ACROSS THE OUTLOOK AREA ALONG AND BEHIND THE COLD FRONT. LOCALIZED FLOODING MAY BE POSSIBLE IN POORLY DRAINED AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED OVER SOUTHEAST MISSOURI THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. REPORTS OF HAIL...GUSTY AND DAMAGING WINDS...AND HEAVY RAINFALL WILL BE APPRECIATED. SMITH
In the hours before
Local storm report, Sep 6, 5:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
09/06/2012 E51 MPH BUTLER MO TRAINED SPOTTER
NUMEROUS GUSTS IN THE 40S.
&&
PSLocal storm report, Sep 6, 5:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST ZALMA 37.14N 90.08W
09/06/2012 E60 MPH BOLLINGER MO CO-OP OBSERVER
SEVERAL TREES DOWN AND 1/2 INCH HAIL
&&
DLLSpecial weather statement, Sep 6, 5:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 533 PM CDT THU SEP 6 2012 ILZ088-092-093-KYZ001>004-MOZ112-114-062345- UNION IL-ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE-BALLARD- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...JONESBORO...CAIRO...MOUND CITY... HICKMAN...CLINTON...BARDWELL...WICKLIFFE...CHARLESTON... NEW MADRID 533 PM CDT THU SEP 6 2012 ...VERY STRONG THUNDERSTORM CLUSTER MOVING SOUTHEAST INTO THE REGION... VERY STRONG THUNDERSTORM CLUSTER WILL MOVE SOUTHEAST INTO THE EXTREME SOUTHEAST MISSOURI AND COUNTIES ALONG THE MISSISSIPPI RIVER IN WESTERN KENTUCKY AND SOUTHWEST ILLINOIS WITHIN IN THE 530 PM TO 630 PM TIME FRAME. THESE STORMS HAVE A HISTORY ON PRODUCING DAMAGING WINDS OVER FROM 50 TO 65 MPH. SOME COMMUNITIES AFFECT MAY INCLUDE SIKESTON...CAIRO IN MISSOURI...NEAR AND SOUTH OF ANA IN ILLINOIS AND BARDWELL IN WESTERN KY.
Local storm report, Sep 6, 5:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG PUXICO 36.95N 90.16W
09/06/2012 STODDARD MO LAW ENFORCEMENT
SEVERAL TREES DOWN
0530 PM TSTM WND DMG BLOOMFIELD 36.89N 89.93W
09/06/2012 STODDARD MO LAW ENFORCEMENT
SEVERAL TREES DOWN
0530 PM TSTM WND DMG BELL CITY 37.02N 89.82W
09/06/2012 STODDARD MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
DLLLocal storm report, Sep 6, 5:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
556 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST CHAFFEE 37.18N 89.66W
09/06/2012 E50 MPH SCOTT MO TRAINED SPOTTER
&&
DLLSpecial weather statement, Sep 6, 5:58 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 558 PM CDT THU SEP 6 2012 ILZ075-076-080>082-084>086-070030- JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON- SALINE- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...CARBONDALE... HERRIN...HARRISBURG 558 PM CDT THU SEP 6 2012 ...STRONG THUNDERSTORM WINDS POSSIBLE OVER PORTIONS OF SOUTHERN ILLINOIS... AT 555 PM...STRONG THUNDERSTORMS EXTENDED FROM WESTERN PERRY COUNTY ILLINOIS TO NORTHWEST JACKSON COUNTY. AS THE LINE MOVES EAST SOUTHEAST...WINDS 40 TO 55 MPH WILL BE POSSIBLE ACROSS PERRY... JACKSON...WILLIAMSON...FRANKLIN AND JEFFERSON COUNTIES THROUGH 730 PM. WINDS OF THIS MAGNITUDE COULD BRING DOWN A FEW TREES OR LIMBS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:00 AM CDT | Dense Fog Advisory | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 5 hr |
| Sep 6, 5:42 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 48 min |
| Sep 6, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope, Pulaski | 47 min |
| Sep 6, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley, Wayne | 37 min |
| Sep 6, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 48 min |
| Sep 6, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 28 min |
| Sep 6, 5:09 PM CDT | Tornado Warning | PAH | Bollinger | 36 min |
| Sep 6, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, New Madrid, Scott, Stoddard | 39 min |
| Sep 6, 5:25 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 35 min |
| Sep 6, 5:42 PM CDT | Tornado Warning | PAH | Scott | 16 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.